MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT-3D-AV; COILS

MICROVENTION, INC. HYDROSOFT-3D-AV; COILS
Model Number 100206HFRM-V-3D-A2
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that the physician was using coils in a parent vessel occlusion procedure.The anatomy was tortuous to the target position however 2 previous coils had already been inserted successfully.When the physician tried to detach the coil, it wouldn't detach but he did see the coil begin to unwind as he manipulated the delivery wire.The coil unwound inside the guide catheter when he decided he needed to remove the guide complete with the stretched coil inside.The stretched coil then broke at the distal end of the guide and left a fine unraveled filament back down the vessel.He managed to push the remainder of this stretched segment back up into the coil ball where it became secure and caused no issue to the treatment of the patient.Patient was successfully treated by the procedure despite the stretched coil.The stretched section became part of the coil ball used as the treatment.No injury to the patient.
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the implant to be separated from the pusher.The implant was not returned for evaluation.Further inspection found the pusher body coil to be stretched and entangled at the distal section, which is consistent with the condition described in the reported event.The pusher's monofilament showed a tensile break shape at the tip, which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the stretched pusher body coil, but this damage is consistent with the device experiencing forces exceeding the pusher's yield strength.
 
Event or Problem Description
See h10.

Brand Name
HYDROSOFT-3D-AV
Common Device Name
COILS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20860704
Report Number2032493-2024-00875
Device Sequence Number4069840
Product Code HCG
UDI-Device Identifier00816777026514
UDI-Public(01)00816777026514(11)240920(17)290831(10)0000711136
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K080666
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number100206HFRM-V-3D-A2
Device Lot Number0000711136
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer12/10/2024
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown